Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Ischemic Colitis Question
    avatar
    An_252339 posted:
    Does anyone have any information about ischemic colitis and birth control pills? I have been on them for about ten years and have UC and IBS, but I never had an episode of ischemic colitis until last week. My colon is badly damaged because of this episode, which was confirmed with colonoscopy and biopsies. However, I've never had any damage from the UC before, so my doctor suggested that it was due to the birth control pills. But I am a bit skeptical. Any help!?!?!?
    Reply
     
    avatar
    calgal37 responded:
    I believe certain forms of BC are known to predispose someone toward forming blood clots, and it's possible that could easily result in the ischemic state within the circulatory system in the mesentery of the bowel..
     
    avatar
    chicagogal replied to calgal37's response:
    Thanks very much! Do you know if the blood clots can occur after years of taking the pill? Part of my concern is that I have been on the pill for 11 years, and I'm finding it hard to imagine how I could develop a problem after so long.
     
    avatar
    calgal37 replied to chicagogal's response:
    Chicagogal, I think your best bet to get an answer to your question might be by asking your pharmacist. I would have thought that the problem might have shown up earlier if it was going to happen, but a lot of things change as we grow older - no matter what our age.

    I understand that anything that predisposes a person to dehydration - even things like medication for high blood pressure since it can promote a lot of urination - can result in the formation of blood clots. So could it be a combination of several things that resulted in the clot formation...................???


    Helpful Tips

    Coffee and liver diseaseExpert
    Did you know that drinking coffee is healthy for the liver! Studies show that a people who drank a few cups a day were less likely to scar ... More
    Was this Helpful?
    70 of 128 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the American Gastroenterological Association website